Alert archive / Florida / Severe Thunderstorm Warnings in 1994

Severe Thunderstorm Warning 98, NWS Melbourne, FL

August 6, 1994Osceola County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Aug 6, 1994, 2:29 PM EDT for Osceola County, Florida. It was in force for 46 min.

The area

The counties it named.

The facts

Issued
Aug 6, 1994, 2:29 PM EDT (18:29 UTC)
Expired
Aug 6, 1994, 3:15 PM EDT
In force
46 min
Issued by
NWS Melbourne, FL
Area
Whole counties

County Osceola County, FL

The radar

The Melbourne radar (KMLB), 49 km from the middle of the area, began a volume at 18:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 6.5 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 1994-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1710 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 1994-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1710 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
740 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KMLB 061830 RRA
SVRMLB
FLC097-061915-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
229 PM EDT SAT AUG 6 1994
 
THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  315 PM EDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN CENTRAL FLORIDA
 
   ...NORTHERN OSCEOLA COUNTY
 
AT 225 PM NUMEROUS REPORTS FROM THE PUBLIC INDICATE HAILSTONES OF 1.5
INCHES IN DIAMETER WERE FALLING OVER THE KISSIMMEE/ASINT CLOUD AREA. THE
STORM WAS MOVING EAST AT 10 MPH.
 
 
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 58
MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR
OF A STRONG BUILDING. HEAVY RAINS FLOOD ROADS QUICKLY SO
DON'T DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.
 
 
 
&

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 1:10 PM EDT, 1 hour 19 minutes earlier.

Area forecast discussion, Aug 6, 1:10 PM EDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
101 PM EDT SAT AUG 6 1994

ITS GONNA BE GETTING BUSY SO SENDING THIS OUT A LITTLE EARLY
TODAY...88D SHOWING LINE OF INCREASING STORMS RUNNIING N/S OVER THE
CENTRAL PART OF STATE. LOOKING AT MODELS TROUGH APPEARS TO BE LIFTING
OUT BY 48 HOURS BUT BROAD AREA OF TROUGHINESS REMAINS TO THE WEST OF
FA. THIS WILL KEEP AREA UNDER WEAK SW FLOW KEEPING POPS ACROSS FA
ABOVE SEASONALBE LVLS. LOOKING AT THERMO AND WINDFIELD PATTERNS LOOKS
LIKE A GOOD CHANCE OF STRONG STORMS AGAIN TOMMORW AS TEMPS ALOFT ARE
PROGGED TO BE COOLER THAN TODAY.

@1...VOLUSIA BREVARD
@2...LAKE ORANGE SEMINOLE OSCEOLA
@3...ST LUCIE MARTIN OKEECHOBEE INDIAN RIVER

MCO 73/92/73/92 3535
DAB 71/90/72/90 3636
MLB 73/90/73/90 3636

.MLB...NONE.

SJH

In the hours before

Special weather statement, Aug 6, 12:58 PM EDT, 1 hour 31 minutes before
FLZ041-044>047-053-054-058-059-064-501-061800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1258 PM EDT SAT AUG 6 1994

...LINE OF STRONG THUNDERSTORMS MOVING INTO EAST CENTRAL FLORIDA...

AT 1250 PM THIS AFTERNOON WEATHER RADAR WAS INDICATING A
NORTH-SOUTH LINE OF THUNDERSTORMS EXTENDING FROM OCALA TO LADY LAKE
TO GROVELAND TO LAKELAND. THE THUNDERSTORMS ARE MOVING EAST AT 15
MPH AND WILL BE AFFECTING MOST INLAND SECTIONS OF EAST CENTRAL
FLORIDA DURING THE EARLY AFTERNOON HOURS. THESE THUNDERSTORMS
HAVE INCREASED IN INTENSITY DURING THE LAST HOUR. AS THEY
CROSS THE AREA THE STORMS WILL BE CAPABLE OF STRONG GUSTY WINDS IN
ADDITION TO BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING. RESIDENTS ACROSS EAST CENTRAL FLORIDA SHOULD KEEP
ABREAST OF THE WEATHER AND MONITOR NOAA WEATHER RADIO OR LOCAL
MEDIA STATIONS FOR LATER STATEMENTS.

IN ADDITION OTHER SHOWERS AND THUNDERSTORMS WERE FROM LAKE GEORGE
SOUTHEASTWARD TO OVIEDO TO COCOA AND FROM LAKE KISSIMMEE TO
KENANSVILLE. ISOLATED SHOWERS AND THUNDERSTORMS WERE JUST OF THE
COAST FROM MELBOURNE TO STUART.
Special weather statement, Aug 6, 1:01 PM EDT, 1 hour 28 minutes before
FLZ041-044>047-053-054-058-059-064-501-061800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
1258 PM EDT SAT AUG 6 1994

...LINE OF STRONG THUNDERSTORMS MOVING INTO EAST CENTRAL FLORIDA...

AT 1250 PM THIS AFTERNOON WEATHER RADAR WAS INDICATING A
NORTH-SOUTH LINE OF THUNDERSTORMS EXTENDING FROM OCALA TO LADY LAKE
TO GROVELAND TO LAKELAND. THE THUNDERSTORMS ARE MOVING EAST AT 15
MPH AND WILL BE AFFECTING MOST INLAND SECTIONS OF EAST CENTRAL
FLORIDA DURING THE EARLY AFTERNOON HOURS. THESE THUNDERSTORMS
HAVE INCREASED IN INTENSITY DURING THE LAST HOUR. AS THEY
CROSS THE AREA THE STORMS WILL BE CAPABLE OF STRONG GUSTY WINDS IN
ADDITION TO BRIEF HEAVY RAIN AND DANGEROUS CLOUD TO GROUND
LIGHTNING. RESIDENTS ACROSS EAST CENTRAL FLORIDA SHOULD KEEP
ABREAST OF THE WEATHER AND MONITOR NOAA WEATHER RADIO OR LOCAL
MEDIA STATIONS FOR LATER STATEMENTS.

IN ADDITION OTHER SHOWERS AND THUNDERSTORMS WERE FROM LAKE GEORGE
SOUTHEASTWARD TO OVIEDO TO COCOA AND FROM LAKE KISSIMMEE TO
KENANSVILLE. ISOLATED SHOWERS AND THUNDERSTORMS WERE JUST OF THE
COAST FROM MELBOURNE TO STUART.
Special weather statement, Aug 6, 1:37 PM EDT, 52 minutes before
FLZ041-044>047-053-054-058-059-064-501-061840-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
137 PM EDT SAT AUG 6 1994

...THUNDERSTORMS CONTINUING TO INCREASE IN INTENSITY ACROSS PARTS
OF EAST CENTRAL FLORIDA...

AT 135 PM WEATHER RADAR IS INDICATING A LINE OF STREGNTHENING
THUNDERSTORMS EXTENDING FROM EMERALD TO CLERMONT TO DISNEY AND THEN
SOUTHEASTWARD ALONG THE KISSIMMEE RIVER. THE THUNDERSTORMS ARE
MOVING EAST AT 15 MPH AND WILL AFFECT AREAS FROM LAKE GEORGE TO THE
ENTIRE METRO ORLANDO AREA TO KISSIMMEE TO LAKE KISSIMMEE DURING THE
NEXT HOUR.

THESE THUNDERSTORMS CAN PRODUCE STRONG GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

ELSEWHERE ACROSS THE REGION SHOWERS AND THUNDERSTORMS WERE NOTED
ACROSS MOST OF BREVARD COUNTY FROM CAPE CANAVERAL TO GRANT AND
EXTENDED INLAND TO THE SAINT JOHNS RIVER.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.
Special weather statement, Aug 6, 1:42 PM EDT, 47 minutes before
FLZ041-044>047-053-054-058-059-064-501-061840-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
137 PM EDT SAT AUG 6 1994

...THUNDERSTORMS CONTINUING TO INCREASE IN INTENSITY ACROSS PARTS
OF EAST CENTRAL FLORIDA...

AT 135 PM WEATHER RADAR IS INDICATING A LINE OF STREGNTHENING
THUNDERSTORMS EXTENDING FROM EMERALD TO CLERMONT TO DISNEY AND THEN
SOUTHEASTWARD ALONG THE KISSIMMEE RIVER. THE THUNDERSTORMS ARE
MOVING EAST AT 15 MPH AND WILL AFFECT AREAS FROM LAKE GEORGE TO THE
ENTIRE METRO ORLANDO AREA TO KISSIMMEE TO LAKE KISSIMMEE DURING THE
NEXT HOUR.

THESE THUNDERSTORMS CAN PRODUCE STRONG GUSTY WINDS...DANGEROUS
LIGHTNING...HEAVY RAIN AND POSSIBLY HAIL.  IF THREATENING
WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN A SOLID BUILDING.
MOTORISTS SHOULD SLOW DOWN AND KEEP ALERT FOR PONDING OF WATER ON
ROADS.

ELSEWHERE ACROSS THE REGION SHOWERS AND THUNDERSTORMS WERE NOTED
ACROSS MOST OF BREVARD COUNTY FROM CAPE CANAVERAL TO GRANT AND
EXTENDED INLAND TO THE SAINT JOHNS RIVER.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.
Special weather statement, Aug 6, 2:17 PM EDT, 12 minutes before
FLZ041-044>047-053-054-058-059-064-501-061920-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
217 PM EDT SAT AUG 6 1994

...STRONG THUNDERSTORMS ACROSS MANY AREAS OF EAST CENTRAL FLORIDA...

AT 215 PM RADAR WAS INDICATING NUMEROUS STRONG THUNDERSTORMS ACROSS
EAST CENTRAL FLORIDA. THE STRONGEST STORMS WERE LOCATED IN THE
OCALA NATIONAL FOREST ALONG THE MARION/LAKE COUNTY LINE...JUST WEST
OF LAKE APOPKA...OVER DISNEY...KISSIMMEE AND LAKE KISSIMMEE. OTHER
STRONG STORMS WERE OVER BREVARD COUNTY FROM TITUSVILLE SOUTHWARD TO
PALM BAY. THE ACTIVITY ALONG THE COAST SHOWED LITTLE MOVEMENT WHILE
THE ACTIVITY OVER THE INLAND SECTIONS WAS MOVING EAST TOWARDS THE
COAST AT 15 MPH.

THESE THUNDERSTORMS CAN PRODUCE STRONG GUSTY WINDS...DEADLY
LIGHTNING...TORRENTIAL RAIN AND POSSIBLY HAIL. CONDITIONS ARE
FAVORABLE FOR THESE STORMS TO INTENSIFY AND POSSIBLY BECOME
SEVERE. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN
A STRONG BUILDING. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR WATER
ON ROADS AND HIGHWAYS.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

MARINERS ALONG THE INTRACOASTAL WATERWAYS IN BREVARD COUNTY SHOULD
SEEK SAFE HARBOR NOW.
Special weather statement, Aug 6, 2:19 PM EDT, 10 minutes before
FLZ041-044>047-053-054-058-059-064-501-061920-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
217 PM EDT SAT AUG 6 1994

...STRONG THUNDERSTORMS ACROSS MANY AREAS OF EAST CENTRAL FLORIDA...

AT 215 PM RADAR WAS INDICATING NUMEROUS STRONG THUNDERSTORMS ACROSS
EAST CENTRAL FLORIDA. THE STRONGEST STORMS WERE LOCATED IN THE
OCALA NATIONAL FOREST ALONG THE MARION/LAKE COUNTY LINE...JUST WEST
OF LAKE APOPKA...OVER DISNEY...KISSIMMEE AND LAKE KISSIMMEE. OTHER
STRONG STORMS WERE OVER BREVARD COUNTY FROM TITUSVILLE SOUTHWARD TO
PALM BAY. THE ACTIVITY ALONG THE COAST SHOWED LITTLE MOVEMENT WHILE
THE ACTIVITY OVER THE INLAND SECTIONS WAS MOVING EAST TOWARDS THE
COAST AT 15 MPH.

THESE THUNDERSTORMS CAN PRODUCE STRONG GUSTY WINDS...DEADLY
LIGHTNING...TORRENTIAL RAIN AND POSSIBLY HAIL. CONDITIONS ARE
FAVORABLE FOR THESE STORMS TO INTENSIFY AND POSSIBLY BECOME
SEVERE. IF THREATENING WEATHER MOVES INTO YOUR AREA SEEK SHELTER IN
A STRONG BUILDING. MOTORISTS SHOULD SLOW DOWN AND BE ALERT FOR WATER
ON ROADS AND HIGHWAYS.

STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL RADIO OR
TELEVISION STATIONS FOR THE LATEST UPDATES CONCERNING THIS
DEVELOPING WEATHER SITUATION.

MARbINERS ALONG THE INTRACOASTAL WATERWAYS IN BREVARD COUNTY SHOULD
SEEK SAFE HARBOR NOW.

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 5:15 PM EDTSevere Thunderstorm WarningMLBMarion60 min

Nearby

Severe Thunderstorm Warnings in Florida, 1994Every severe thunderstorm warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.